MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT - FLEX S4R - 13 MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT - FLEX S4R - 13 MM
Model Number 02.12.0413FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 november 2025: lot 2112464: (b)(4) items manufactured and released on 10-nov-2021.Expiration date: 2026-oct-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: the surgeon will revise the liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
At about 3 years and 1 month post primary, the patient reports knee pain, swelling under the patella, and stiffness after sitting or in the morning, but no night pain.Patient exam ((b)(6) 2025): mild medial-lateral laxity (more in flexion), no anterior laxity, implant stable, patella tracking centrally.On (b)(6) 2025, the complaint notifier reported: no infection or implant loosening; laxity likely due to intense activity stretching ligaments.
 
Additional Manufacturer Narrative
Fu1: revision surgery performed on (b)(6) 2026.Event description updated.
 
Event or Problem Description
At about 3 years and 1 month post primary, the patient reports knee pain, swelling under the patella, and stiffness after sitting or in the morning, but no night pain.Patient exam ((b)(6) 2025): mild medial-lateral laxity (more in flexion), no anterior laxity, implant stable, patella tracking centrally.On (b)(6) 2025 the complaint notifier reported: no infection or implant loosening; laxity likely due to intense activity stretching ligaments.Revision surgery performed on (b)(6) 2026, size 16 custom liner implanted successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT - FLEX S4R - 13 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23615352
Report Number3005180920-2025-01150
Device Sequence Number9051431
Product Code JWH
UDI-Device Identifier07630030862632
UDI-Public07630030862632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0413FR
Device Lot Number2112464
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexUnknown